Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can i use glyaha koj lotion for skin fairness?

Answered by
Dr.
Dr. Johny Chacko

Dermatologist

Practicing since :2005

Answered : 1919 Questions

default
Posted on Mon, 4 Aug 2014 in Skin Hair and Nails
Question: Hello, I have used melacare for less than a month and now want to shift to gly aha koj lotion for skin lightening. Can I do so? And can glyaha koj lotion be used for a long time without any adverse side effects due to hydroquinone in it?
doctor
Answered by Dr. Johny Chacko 16 minutes later
Brief Answer:
Adverse effects of hydroquinone

Detailed Answer:
Hello,

Welcome to healthcare magic.

I understand from your query that you are concerned about the side effects of hydroquinone in the creams you are using.

First of all, Melacare should not be used as a cream to obtain "fairness". It contains mometasone, a mid- potent steroid, which can cause skin whitening and skin thinning as an adverse effect. It should only be used under the supervision of a dermatologist and only for short contact for 2-4 weeks.

Since you have used it for less than a month and have realized the need to change to another cream, it is good.

Hydroquinone also has adverse effects when used for prolonged periods. It could cause " rebound hyperpigmentation" and " Ochronosis".
Due to this, the pigmentation worsens after a certain period of use, usually after 4 months. Hence, this is a drug to be used with caution and under the supervision of a dermatologist.

If you are interested in lightening you complexion, you need to note a few points-

Your skin tone is determined at the time of your birth itself and it is decided by the concentration of melanocytes and the blood circulation. Therefore any treatment or procedures can never make you fairer than what you were at the time of birth.

But most of the people will acquire more pigmentation as age increases, we call it facultative pigmentation. Lot of factors determine it, most important being sunlight, others include dust, pollution, smoking, less hydration, intrinsic ageing and free radical damage, stress etc.

Treatments should be to bring your pigmented skin back to your normal skin tone and make the skin tone even all over the face.

I would recommend you the following-
1. Use a face wash twice a day, ideally one containing glycolic acid as it helps in exfoliation and to even out the skin tone.

2. The most important product will be a sunscreen. Half an hour before going out apply a sunscreen ( eg: Neutrogena Ultrasheer Dry touch sunblock available in leading cosmetic shops) and reapply it every three to four hours. You may apply a compact powder over the sunscreen so that there is a XXXXXXX finish.

3. At night you may apply a lightening cream containing 2 - 4 % kojic acid without hydroquinone or any steroid over the face before going to sleep.

4. You could also use vitamin C containing serums at bedtime.

5. You may consult a dermatologist practicing cosmetology for few sittings of chemical peels for faster improvement.

6. You could also benefit from oral glutathione and Vitamin C capsules available by the prescription of a dermatologist.

Hope this helps you.

Take care.

Regards,
Dr. Johny Chacko


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Johny Chacko 5 minutes later
Um no I used melacare for reducing over pigmentation on my neck, now it reduced and looks better. For maintain it I wanted to shift to gly aha koj. And my skin color is fair but due to continuous sun exposure my face and neck and hands became dark.
doctor
Answered by Dr. Johny Chacko 19 minutes later
Brief Answer:
Use plain kojic acid

Detailed Answer:
Hello,

Greetings!

Melacare is one of the most abused cream in XXXXXXX That is the reason I informed you about the side effects and the process of pigmentation.

If the pigmentation on your neck has improved, I suggest that you shift to a cream containing plain kojic acid and avoid hydroquinone for maintenance.

If sunlight is the culprit for the pigmentation, then the most important treatment as I have mentioned above would be a good sunscreen.

You could also consider glycolic acid based peels.

Hope this helps you.

Take care.

Regards,
Dr. Johny Chacko

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Johny Chacko 2 hours later
Okay so can I use glyaha koj lotion? I actually needed a second opinion since I already did consult a derma and she said gkyaha koj motion is safe and has no adverse side effects and can he used over the counter since it has only 2% hudroquione and kojic. She also said it is safe as long as I don't orally consume hydroquinone or use in heavy dosages.
doctor
Answered by Dr. Johny Chacko 26 minutes later
Brief Answer:
can use under supervision

Detailed Answer:
Hello,

You can use hydroquinone under supervision of a dermatologist.

I generally do not give it for more than 3-4 months.

However, if you are consulting a dermatologist, she can monitor for side effects of hydroquinone.

Hope this answers your query.

Take care.

Regards,
Dr. Johny Chacko
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures
Medical Topics ,  

Recent questions on Prolonged periods

doctor1 MD

a couple months ago, my left shoulder was very painful....then about two months ago, the pain moved to my right shoulder and arm. Now, I can't lift my arm above my shoulder without excruciating pain, can't reach to my back without pain, pain is...

doctor1 MD

left leg upper thigh soreness sometimes pain...at times radiating down the outside of leg to ankle. brought on more with jogging and standing for prolonged periods . have tried copperfit braces lower leg and upper thigh that does help some. but it...

doctor1 MD

Hey doctor, Over the last week or so I have noticed that I have been getting pain when playing video games. Specifically, in my right hand the first finger which is used as the 'attack' button in most games so there's quite a repetitive use of it....

doctor1 MD

see i ve been on my period for a month n a half now n me n bf had sex while am on my period then he nutted in my am wondern can u get pregnant.....do u know waht am on my period so long? how can u get pregnant? why has my stomach been feeling tight ant i have i had blackouts

doctor1 MD

Hi. I am 47 years old and have been having irregular periods for the last 2-3 years. Mostly they don t come on time or don t come at all. When they do come, it is very light. This last time I was about 2 weeks late. I started the period and have now been bleeding for approx. 10 days. The flow is light enough but I have never lasted this long. Is this normal? Thanks.

doctor1 MD

Hi, I usually have a regular period every 28 days that last for 4-5 days. I am currently on my period but it came 5 days early and I m now into week two which is very unusual. I have a distended stomach , cramping and I have put on a bit of weight recently (but I put this down to Christmas excess). Is this something I should visit my doctor for?

doctor1 MD

I have had regular periods since I stared getting my cycle. I am now 44 & for the fisrt time I got 2 periods this month. My cycle usually only last 3 days & I am in day 5 today. It is bright red, with blodd clots but not the the regular clotting.Should I notify my doctor? I have never gone over 3 days & have never had 2 in one o month, not even 2 weeks after the start of my first one.